Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 62, NWS Topeka, KS

June 4, 2015Osage County, Shawnee County, Wabaunsee County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 4, 2015, 1:15 PM CDT for Osage County, Shawnee County, Wabaunsee County, Kansas. It was in force for 45 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2015, 1:15 PM CDT (18:15 UTC)
Expired
Jun 4, 2015, 2:00 PM CDT
In force
45 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Osage County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 34 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 1:23 PM CDTHAIL 0.75Ene Eskridge, KSESTIMATED WIND WITH THE STORM WERE ABOUT 50MPH.
Jun 4, 1:23 PM CDTHAIL 13 Wsw Keene, KSLOTS OF QUARTER SIZE HAIL REPORTED FALLING.
Jun 4, 1:25 PM CDTHAIL 1.754 Ene Eskridge, KSDELAYED REPORT
Jun 4, 1:40 PM CDTHAIL 1.758 S Dover, KS
Jun 4, 2:00 PM CDTHAIL 1.754 N Burlingame, KS
Jun 4, 2:06 PM CDTHAIL 13 N Burlingame, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 6.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
659 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WUUS53 KTOP 041815
SVRTOP
KSC139-177-197-041900-
/O.NEW.KTOP.SV.W.0062.150604T1815Z-150604T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
115 PM CDT THU JUN 4 2015

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
  SOUTH CENTRAL SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 200 PM CDT

* AT 111 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEENE...AND
  MOVING EAST AT 25 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  KEENE...DOVER...HARVEYVILLE...AUBURN AND BURLINGAME.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 155 AND 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3893 9563 3869 9583 3886 9619 3903 9607
TIME...MOT...LOC 1815Z 291DEG 23KT 3892 9607

HAIL...1.75IN
WIND...60MPH

$$
4 follow-up statements
032 
WWUS53 KTOP 041824
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
124 PM CDT THU JUN 4 2015

KSC139-177-197-041900-
/O.CON.KTOP.SV.W.0062.000000T0000Z-150604T1900Z/
SHAWNEE-OSAGE-WABAUNSEE-
124 PM CDT THU JUN 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WABAUNSEE...NORTHWESTERN OSAGE AND SOUTH CENTRAL SHAWNEE COUNTIES
UNTIL 200 PM CDT...

AT 121 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEENE...AND
MOVING EAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. LOTS OF QUARTER SIZE HAIL WAS 
REPORTED 3 MILES SOUTHWEST OF KEENE AT 119 PM.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DOVER...HARVEYVILLE...AUBURN AND BURLINGAME.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 155 AND 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3893 9610 3900 9599 3893 9563 3869 9583
      3882 9611
TIME...MOT...LOC 1823Z 291DEG 23KT 3890 9601

HAIL...1.75IN
WIND...60MPH

$$
707 
WWUS53 KTOP 041833
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
133 PM CDT THU JUN 4 2015

KSC139-177-197-041900-
/O.CON.KTOP.SV.W.0062.000000T0000Z-150604T1900Z/
SHAWNEE-OSAGE-WABAUNSEE-
133 PM CDT THU JUN 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WABAUNSEE...NORTHWESTERN OSAGE AND SOUTH CENTRAL SHAWNEE COUNTIES
UNTIL 200 PM CDT...

AT 131 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
DOVER...AND MOVING EAST AT 25 MPH.

HAZARD...HEN EGG SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HARVEYVILLE...AUBURN AND BURLINGAME.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 156 AND 171.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3880 9604 3891 9603 3896 9595 3891 9565
      3869 9583
TIME...MOT...LOC 1833Z 291DEG 23KT 3888 9593

HAIL...2.00IN
WIND...60MPH

$$
341 
WWUS53 KTOP 041846
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
146 PM CDT THU JUN 4 2015

KSC139-177-197-041900-
/O.CON.KTOP.SV.W.0062.000000T0000Z-150604T1900Z/
SHAWNEE-OSAGE-WABAUNSEE-
146 PM CDT THU JUN 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WABAUNSEE...NORTHWESTERN OSAGE AND SOUTH CENTRAL SHAWNEE COUNTIES
UNTIL 200 PM CDT...

AT 142 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF AUBURN...AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...PUBLIC. GOLFBALL SIZE HAIL WAS REPORTED 8 MILES SOUTH OF 
DOVER AT 140 PM.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BURLINGAME.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 157 AND 168.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3882 9600 3891 9599 3893 9589 3888 9568
      3871 9582
TIME...MOT...LOC 1845Z 294DEG 23KT 3884 9586

HAIL...1.75IN
WIND...60MPH

$$
873 
WWUS53 KTOP 041852
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
152 PM CDT THU JUN 4 2015

KSC177-197-041901-
/O.CAN.KTOP.SV.W.0062.000000T0000Z-150604T1900Z/
SHAWNEE-WABAUNSEE-
152 PM CDT THU JUN 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WABAUNSEE AND
SOUTH CENTRAL SHAWNEE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3879 9595 3887 9590 3887 9585 3884 9571
      3871 9582
TIME...MOT...LOC 1851Z 297DEG 20KT 3883 9586

$$

KSC139-041900-
/O.CON.KTOP.SV.W.0062.000000T0000Z-150604T1900Z/
OSAGE-
152 PM CDT THU JUN 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
OSAGE COUNTY UNTIL 200 PM CDT...

AT 150 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
BURLINGAME...AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.  THIS STORM PREVIOUSLY PRODUCED GOLFBALL 
SIZE HAIL OVER FAR NORTHWEST OSAGE COUNTY.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BURLINGAME.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 157 AND 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3879 9595 3887 9590 3887 9585 3884 9571
      3871 9582
TIME...MOT...LOC 1851Z 297DEG 20KT 3883 9586

HAIL...1.50IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:40 PM CDT, 35 minutes earlier.

Area forecast discussion, Jun 4, 12:40 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1240 PM CDT Thu Jun 4 2015

.UPDATE...
Issued at 1240 PM CDT THU JUN 4 2015

The morning convection has laid down a good cold pool. The
outflow boundary is currently set up from near KSLN to lust north
of KEMP. A relatively weak low level jet from the south southwest
and weak large scale forcing has allowed the convection to fester
longer into the day than earlier expected. To the south of the
outflow boundary, good low level moisture and instability continues
to advect north. Think that new development is possible along the
trough axis or outflow to the west of the forecast area. This
would set up another possible MCS to track across northern KS
overnight. Because of this have already extended the flash flood
watch through Friday morning.

&&

.SHORT TERM...(Today and Tonight)
Issued at 402 AM CDT THU JUN 4 2015

Another complicated short-term forecast is in place for today as
conditions will continue to be strongly influenced by mesoscale and
lingering storm-scale features.

A mid-level ridge stretched across the central U.S. with models
showing it remaining anchored over this region through the
short-term period. Water vapor imagery showed a few embedded
shortwaves that had developed along the northern edge of the ridge
axis that was helping to support the development of scattered
thunderstorms across Nebraska and far northern Kansas early this
morning. Short-range models show this early morning activity near
the KS/NE border to continue to lift just north of the border
through around sunrise before a shift in the winds aloft cause the
storms to shift southeastward and track across northeast and into
east central Kansas through mid to late morning. These morning
storms should generally remain below severe criteria as inhibition
remains in place and effective shear steadily weakens to 25-30kts,
however cannot rule out some marginally-severe hail or gusty winds
from any stronger storms. Most of the short-range models show these
morning storms weakening and diminishing by late morning/early
afternoon with a few hours of mostly dry conditions during the
afternoon hours. However, it is worth noting that both the Hi-Res
ARW/NMM are showing a few isolated storms developing during the
early/mid afternoon hours, likely initiating off of a lingering
outflow boundary, so this potential will need to be monitored
closely. Much like yesterday, the morning cloud cover should keep
temperatures fairly steady initially, but if we're able to get some
breaks in the cloud cover during the early/mid afternoon hours
(which several models are suggesting), then it shouldn't take long
for temperatures to reach into the low/mid 80s across much of the
area as the southerly low-level jet remains in place over the
region, helping to support warm-air advection into the region.  The
coolest conditions will likely be in far northeast Kansas and along
the Kansas/Nebraska border where cloud cover may linger.

Concerns then shift to later this afternoon and this evening for
additional thunderstorm development and the potential for some
strong to severe storms. The surface low pressure west of the
forecast area looks to remain in place with the associated frontal
boundary remaining fairly stationary across western Kansas into
central Nebraska. This boundary, as well as any lingering outflow
boundaries, should be the focus for additional thunderstorm
initiation as early as late this afternoon and into this evening
across north central and far northern Kansas. Whether these storms
will remain somewhat anchored along these boundaries and stay mainly
focused across northern Kansas or if these storms will morph into a
complex of storms that tracks southeastward across the CWA is still
uncertain. However, atmospheric conditions across the northern half
of the CWA should be conducive to the development of strong to
severe storms as inhibition weakens across the area by late
afternoon/early evening, MUCAPE values reach upwards of 3000-4000
J/kg, and 0-6km bulk shear values reach upwards of 30-35kts. The
low-level jet quickly increases across central Kansas late afternoon
through the evening hours with a zone of increased 0-1km helicity
values and bulk shear values across far north central and far
northeast Kansas, so cannot rule out the potential for an isolated
tornado across that region. Otherwise, main threats would be large
hail, damaging winds, and locally heavy rain. Inhibition looks to
build back in during the mid to late evening hours, so storms may
become more elevated at that time. With the cloud cover in place,
low temperatures should only drop into the mid/upper 60s.

.LONG TERM...(Friday through Wednesday)
Issued at 402 AM CDT THU JUN 4 2015

Morning convection Friday will likely lay out some boundaries across
northeast Kansas. These mesoscale boundaries will be a focus for
additional scattered thunderstorm development during the afternoon
and evening hours. Atmosphere is forecast to be unstable with CAPE
in the 3000 J/kg to 4000 J/kg range in the afternoon and evening
with no inhibition. Locally heavy rainfall will again be possible
with high precipitable water in the column and increasing theta-e
with the strengthening of the low level jet Friday night. Upper
level ridge over the Central Plains will keep northern Kansas on the
south edge of the westerlies and models continue to be consistent
with flattening the ridge Saturday night as an upper level trough
moves across the northern and Central Plains. The above feature will
move a front into northern Kansas on Sunday. Strong to severe
thunderstorms will be possible Saturday afternoon and night,
especially north of Interstate 70 where instability and shear will
be supportive of severe storms. Large hail and damaging winds along
be the main hazards. Locally heavy rainfall will continue to be a
concern Saturday night and again on Sunday. The front is still
forecast to move through the forecast area on Monday then stall over
southern Kansas Monday night before lifting northward again by
Wednesday which will keep some small chances of precipitation in the
forecast in the Monday to Wednesday period. Highs will generally be
in the 80s with lows in the 60s to lower 70s.

&&

.AVIATION...(For the 18Z TAFs through 18Z Friday Afternoon)
Issued at 1240 PM CDT THU JUN 4 2015

Confidence even in the near term with respect to the TS is low.
Nevertheless it appears as though storms could move into the TOP
and FOE terminals shortly. I anticipate VFR conditions to be the
prevailing condition unless a TS moves into the area. The
environment remains favorable for another MCS to move across
northern KS overnight. Again with little confidence, have only a
VCTS in the forecast for now.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH through Friday afternoon FOR KSZ008>012-
020>024-026-036-038>040.

&&

UPDATE...Wolters
SHORT TERM...Hennecke
LONG TERM...53
AVIATION...Wolters
Hazardous weather outlook, Jun 4, 4:41 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
441 AM CDT THU JUN 4 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-050945-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
441 AM CDT THU JUN 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED EARLY MORNING STORMS NEAR THE KANSAS/NEBRASKA BORDER
SHOULD BECOME MORE WIDESPREAD AROUND SUNRISE AND TRACK
SOUTHEAST INTO PORTIONS OF EAST CENTRAL KANSAS THROUGH THE MID TO
LATE MORNING HOURS. THESE STORMS SHOULD REMAIN BELOW THE SEVERE
LIMITS...HOWEVER CANNOT RULE OUT SOME SMALL HAIL OR GUSTY WINDS
FROM ANY STRONGER STORMS. LOCALLY HEAVY RAIN AND FLOODING WILL BE
POSSIBLE. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR
AREAS ALONG AND NORTH OF INTERSTATE 70 THROUGH 10 AM.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED LATE THIS
AFTERNOON THROUGH THIS EVENING ACROSS NORTH CENTRAL AND FAR
NORTHERN KANSAS BEFORE SHIFTING SOUTHWARD THROUGH THE EVENING AND
EARLY OVERNIGHT HOURS. STRONG TO SEVERE STORMS WILL BE POSSIBLE
WITH THIS ACTIVITY...ESPECIALLY NORTH OF INTERSTATE 70...WITH
LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN BEING THE
PRIMARY THREATS. ALSO CANNOT RULE OUT THE THREAT FOR AN ISOLATED
TORNADO ACROSS FAR NORTH CENTRAL AND FAR NORTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

CHANCES FOR THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH SUNDAY
ACROSS THE OUTLOOK AREA. MANY OF THE FORECAST DETAILS WILL BE
DRIVEN BY STORMS FROM THE PREVIOUS DAY...INCREASING UNCERTAINTY IN
THE FORECAST.

THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT AND AGAIN
SATURDAY AND SATURDAY NIGHT WITH THE BEST CHANCES NEAR AND NORTH
OF INTERSTATE 70. THESE STORMS COULD BE SEVERE AND PRODUCE
DAMAGING WINDS...HAIL...AND HEAVY RAINFALL. FLASH FLOODING AND
FLOODING OF STREAMS AND CREEKS IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED ACROSS PORTIONS OF NORTH CENTRAL AND
NORTHEAST KANSAS LATE THIS AFTERNOON THROUGH THIS EVENING.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Local storm report, Jun 4, 12:03 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1203 PM CDT THU JUN 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     HAIL             KEATS                   39.22N 96.71W
06/04/2015  E2.00 INCH       RILEY              KS   PUBLIC

            OBVERVED BY BRAND NEW SPOTTER WHO IS ALSO A VOLUNTEER
            FIREFIGHTER.

&&

BDRAKE
Local storm report, Jun 4, 12:12 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1212 PM CDT THU JUN 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HAIL             CLAY CENTER             39.38N 97.12W
06/04/2015  E1.75 INCH       CLAY               KS   LAW ENFORCEMENT

            REPORT WAS FROM LAW ENFORCEMENT BUT COULD NOT VERIFY THE
            EXACT SIZE OR GENERAL AMOUNT OF ANY GOLF BALL SIZE
            STONES. MOST OF THE HAIL WAS NICKEL SIZE AT THE TIME.

&&

BDRAKE
Local storm report, Jun 4, 12:32 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1232 PM CDT THU JUN 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             ST. GEORGE              39.19N 96.42W
06/04/2015  E0.75 INCH       POTTAWATOMIE       KS   TRAINED SPOTTER

&&

BDRAKE
Special weather statement, Jun 4, 12:33 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1233 PM CDT THU JUN 4 2015

KSZ038-041800-
WABAUNSEE-
1233 PM CDT THU JUN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WABAUNSEE COUNTY...

THROUGH 100 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 35 MPH
ACROSS PORTIONS OF NORTHERN WABAUNSEE COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE ALMA...MCFARLAND...PAXICO...MAPLE HILL AND KEENE.

MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 323 AND 345 COULD
ALSO BE AFFECTED.

&&

LAT...LON 3893 9597 3900 9642 3904 9640 3905 9639
      3909 9639 3917 9636 3915 9635 3917 9633
      3915 9609 3914 9604 3912 9602 3914 9600
      3911 9600 3911 9597 3910 9595
TIME...MOT...LOC 1733Z 277DEG 29KT 3907 9630
Special weather statement, Jun 4, 1:01 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
101 PM CDT THU JUN 4 2015

KSZ038-039-041830-
SHAWNEE-WABAUNSEE-
101 PM CDT THU JUN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHAWNEE AND NORTHERN
WABAUNSEE COUNTIES...

THROUGH 130 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT
30 MPH ACROSS PORTIONS OF NORTHWESTERN SHAWNEE AND NORTHERN WABAUNSEE
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE
STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS UP TO 40 MPH
AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
WILLARD...KEENE...SILVER LAKE AND DOVER.

MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 334 AND 353 COULD
ALSO BE AFFECTED.

&&

LAT...LON 3888 9598 3889 9636 3918 9607 3917 9607
      3916 9606 3916 9609 3915 9609 3913 9604
      3922 9603 3919 9567
TIME...MOT...LOC 1801Z 277DEG 22KT 3919 9592 3892 9619
Local storm report, Jun 4, 1:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
108 PM CDT THU JUN 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             ALMA                    39.02N 96.29W
06/04/2015  E0.75 INCH       WABAUNSEE          KS   EMERGENCY MNGR

&&

PHILLIPS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:27 AM CDTSpecial Weather StatementTOPCloud33 min
Jun 4, 12:55 AM CDTSpecial Weather StatementTOPBrown35 min
Jun 4, 1:00 AM CDTSpecial Weather StatementTOPRepublic30 min
Jun 4, 1:29 AM CDTSpecial Weather StatementTOPCloud31 min
Jun 4, 1:46 AM CDTSpecial Weather StatementTOPBrown29 min
Jun 4, 1:47 AM CDTSpecial Weather StatementTOPBrown28 min
Jun 4, 1:57 AM CDTSpecial Weather StatementTOPRepublic33 min
Jun 4, 2:15 AM CDTSpecial Weather StatementTOPBrown30 min
Jun 4, 2:45 AM CDTSpecial Weather StatementTOPBrown30 min
Jun 4, 3:08 AM CDTSpecial Weather StatementTOPBrown37 min
Jun 4, 3:45 AM CDTSpecial Weather StatementTOPBrown30 min
Jun 4, 4:34 AM CDTSpecial Weather StatementTOPBrown26 min
Jun 4, 4:43 AM CDTSevere Thunderstorm WarningTOPBrown, Jackson32 min
Jun 4, 4:46 AM CDTSpecial Weather StatementTOPBrown29 min
Jun 4, 7:07 AM CDTSpecial Weather StatementTOPWashington23 min
Jun 4, 7:09 AM CDTSpecial Weather StatementTOPCloud36 min
Jun 4, 7:13 AM CDTSevere Thunderstorm WarningTOPCloud, Republic47 min
Jun 4, 7:29 AM CDTSpecial Weather StatementTOPWashington46 min
Jun 4, 7:36 AM CDTSpecial Weather StatementTOPCloud24 min
Jun 4, 7:44 AM CDTSpecial Weather StatementTOPCloud31 min
Jun 4, 7:51 AM CDTSpecial Weather StatementTOPCloud24 min
Jun 4, 8:13 AM CDTSpecial Weather StatementTOPClay47 min
Jun 4, 8:55 AM CDTSpecial Weather StatementTOPMarshall, Pottawatomie, Riley50 min
Jun 4, 9:11 AM CDTFlash Flood WarningTOPBrown4 hr
Jun 4, 9:49 AM CDTSpecial Weather StatementTOPPottawatomie41 min
Jun 4, 10:39 AM CDTSpecial Weather StatementTOPJefferson51 min
Jun 4, 10:59 AM CDTSpecial Weather StatementTOPClay46 min
Jun 4, 11:49 AM CDTSpecial Weather StatementTOPPottawatomie, Riley26 min
Jun 4, 12:01 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley, Wabaunsee29 min
Jun 4, 12:33 PM CDTSpecial Weather StatementTOPWabaunsee27 min
Jun 4, 1:15 PM CDTAreal Flood WarningTOPBrown9 hr
Jun 4, 1:58 PM CDTSevere Thunderstorm WarningTOPOsage28 min
Jun 4, 2:18 PM CDTRiver Flood WarningTOPMarshall26 days
Jun 4, 2:18 PM CDTRiver Flood WarningTOPMarshall64 hr
Jun 4, 2:18 PM CDTRiver Flood WarningTOPWashington3 days
Jun 4, 3:20 PM CDTRiver Flood WarningTOPMarshall4 days
Jun 4, 4:23 PM CDTRiver Flood WarningTOPNemaha36 hr
Jun 4, 6:34 PM CDTSpecial Weather StatementTOPMarshall26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.